Volume 51, Number 1, January-March 2017
|Page(s)||261 - 266|
|Published online||01 February 2017|
Dual parameterization and parameterized approximability of subset graph problems
1 Institute for Computer Science and Control, Hungarian Academy of Sciences (MTA SZTAKI), 1051 Budapest, Hungary.
2 PSL* Research University, Université Paris-Dauphine, LAMSADE, CNRS UMR 7243, Paris, France.
Received: 11 June 2015
Accepted: 18 February 2016
We discuss approximability in FPT-time for the class of subset optimization graph problems where a feasible solution S is a subset of the vertex set of the input graph. This class encompasses many well-known problems, such as min dominating set, min vertex cover, max independent set, min feedback vertex set. We study approximability of such problems with respect to the dual parameter n − k where n is size of the vertex set and k the standard parameter. We show that under such parameterization, many of these problems, while W[·]-hard, admit parameterized approximation schemata.
Mathematics Subject Classification: 68Q15 / 68Q17 / 68R10 / 68W25
Key words: Polynomial approximation / parameterized approximation / subset problems
© EDP Sciences, ROADEF, SMAI 2017
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.